MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE CONTROL PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE CONTROL PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 5011022
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It reported that the patient was pre-operatively diagnosed with adjacent segment disease and underwent decompression and fusion for extending at l5/s.During the surgery, the cage deformed when it was rotated.The cage was inserted to intervertebral disk with gripping implant holder and the cage was rotated.The reported product came in contact with the patient.No patient complications were reported as the result of the event.
 
Additional Manufacturer Narrative
Product analysis: visual and microscopic inspection revealed significant torsional/twisting deformation to the body of the implant.Microscopic examination confirmed thread deformation and cross threading at the start of the threads.Multiple witness marks on both sides of the body of the spacer suggest damage from gripping of the implant during implantation.This type of damage is consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
CAPSTONE CONTROL PTC SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7976222
Report Number1030489-2018-01369
Device Sequence Number19225591
Product Code MAX
UDI-Device Identifier00643169677500
UDI-Public00643169677500
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171107
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5011022
Device Lot NumberH5419077
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer03/07/2019
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1